Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 1, 2017, 12:17 AM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2017, 12:17 AM CDT (05:17 UTC)
- Expired
- Sep 1, 2017, 3:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 45 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:00 AM CDT | FLASH FLOOD | Ashland City, TN | TWO HOMES FLOODED ALONG SYCAMORE CREEK WITH WATER IN BASEMENTS. SEVERAL ROADS WERE FLOODED IN ASHLAND CITY INCLUDING FAIRGROUNDS ROAD...CHESTNUT STREET...DUKE STREET...AND BROOK HOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 163 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted.
449
WGUS54 KOHX 010517
FFWOHX
TNC021-043-010815-
/O.NEW.KOHX.FF.W.0030.170901T0517Z-170901T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1217 AM CDT FRI SEP 1 2017
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Dickson County in Middle Tennessee...
Cheatham County in Middle Tennessee...
* Until 315 AM CDT
* At 1215 AM CDT, emergency management reported flash flooding from
heavy rain across the warned area. Interstate 40 is reportedly
flooded and closed near Burns, with additional flash flooding
occurring in Kingston Springs and other areas. Radar estimates
over 3 inches of rain has fallen so far today. Additional flash
flooding is possible in the warned area.
* Some locations that will experience flooding include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram,
Burns, Pleasant View, Charlotte and Cheatham Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3637 8691 3631 8693 3625 8698 3613 8700
3609 8704 3604 8704 3605 8705 3605 8718
3603 8719 3605 8750 3632 8728 3637 8697
3638 8695
$$
ShamburgerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 10:50 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 31, 10:50 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1050 PM CDT Thu Aug 31 2017 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Center of remnants of Harvey currently across extreme northeast MS...and is expected to push across the mid-state very close to BNA through Friday. Northwest Middle TN remains focus for heaviest rain...with amounts dropping to the southeast. Isolated flooding already occurring likely to expand some overnight as heavy rain continues. While small threat of severe storms remains overnight ...flooding is the main issue. Updated to QPF to latest numbers which actually drops amounts slightly east as wrap-around rain likely to largely affect the north/west. As the center of Harvey moves closer...winds will become quite gusty and a wind advisory may need to be issued. && .AVIATION... 00Z TAF DISCUSSION. Remnants of hurricane Harvey expected to push across the mid-state ...resulting in degraded flying conditions through the period. CIGs/VSBYs expected to down way down tonight...and largely remain that way through the period. Winds also expected to become gusty 20-30 mph. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Friday afternoon FOR Cannon-Cheatham- Clay-Davidson-De Kalb-Dickson-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne- Williamson-Wilson. && DISCUSSION......11 AVIATION........07
Hazardous weather outlook, Aug 31, 11:47 AM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 1147 AM CDT Thu Aug 31 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1147 AM CDT Thu Aug 31 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is now in effect for most of Middle Tennessee. Locations across the higher elevations of the Upper Cumberland Region, southern portions of the Cumberland Plateau Region, and far southern counties across central and eastern portions of the mid state are not within this watch area currently. There is a slight risk of severe storms for counties near the Tennessee/Alabama border this afternoon through early this evening. There is a marginal risk of severe storms for locations around the I-40 corridor and southward up to the above mentioned slight risk area for this afternoon through early this evening. With any severe storms that do occur, the formation of isolated tornadoes will be the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain will persist through Friday as Tropical Depression Harvey moves across Middle Tennessee. Forecast rainfall amounts from today through Friday afternoon range from up to 1 inch along the Cumberland Plateau, to 3 to 5 inches across the Nashville Metro Area, to 6 to 8 inches around Clarksville and Land-between- the-Lakes. Also, areas generally east of I-65 remain under a marginal risk of severe storms on Friday, with isolated tornadoes once again being the primary threat. Winds will increase across most of Middle Tennessee tonight and Friday as the center of Harvey tracks across the mid state. Sustained speeds of 10 to 20 mph will be common, with gusts of 30 mph or greater in many areas, is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon through Friday afternoon for severe storms and possible flooding. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Aug 31, 11:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 13 WNW SPRING HILL 35.81N 87.14W
08/31/2017 MAURY TN EMERGENCY MNGR
HAY HOLLOW RD AND LEIPERS CREEK RD ARE FLOODED.
&&
EVENT NUMBER OHX1700773
MR3Local storm report, Aug 31, 11:44 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 5 SE MOUNT PLEASANT 35.50N 87.13W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING REPORTED AT TARIPEN BRANCH.
&&
EVENT NUMBER OHX1700774
MR3Local storm report, Aug 31, 11:45 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 7 NW MOUNT PLEASANT 35.62N 87.28W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING WAS REPORTED AT TAYLOR STORE RD.
&&
EVENT NUMBER OHX1700775
MR3Local storm report, Aug 31, 11:50 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD 2 NE BELLE MEADE 36.12N 86.83W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
ROLLAND RD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER OHX1700776
MR3Local storm report, Aug 31, 11:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1151 PM CDT THU AUG 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TORNADO 3 NW MOUNT PLEASANT 35.58N 87.23W
08/31/2017 MAURY TN EMERGENCY MNGR
7 POWER POLES DOWN ALONG WITH TREES. TDS OBSERVED ON
RADAR AT TIME OF REPORT.
0700 PM FLASH FLOOD NASHVILLE 36.17N 86.78W
08/31/2017 DAVIDSON TN TWITTER
VIDEO AND PICTURES SHOW CARS PARTIALLY SUBMERGED AT
VANTAGE WAY AND ROSA PARKS BLVD.
0755 PM FLASH FLOOD 8 NNW NASHVILLE 36.28N 86.84W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
WATER RESCUES ONGOING ALONG WHITES CREEK.
0901 PM FLASH FLOOD 8 N NASHVILLE 36.29N 86.78W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
MULITPLE ROADS CLOSED IN THE WHITES CREEK AREA
INCLUDING LICKTON PIKE AND KNIGHT RD.
0910 PM FLASH FLOOD 10 SE CENTERVILLE 35.69N 87.32W
08/31/2017 HICKMAN TN FACEBOOK
WATER OVER HOOVER RD AT DUNLAP RD IN THE SHADY GROVE
COMMUNITY.
0928 PM FLASH FLOOD 2 SW FAIRVIEW 35.96N 87.15W
08/31/2017 WILLIAMSON TN AMATEUR RADIO
HAM REPORTED ROAD FLOODING AT HWY 100 AND GLENHAVEN DR
IN FAIRVIEW.
0948 PM FLASH FLOOD 5 SE NASHVILLE 36.12N 86.72W
08/31/2017 DAVIDSON TN TRAINED SPOTTER
MURFREESBORO PIKE NORTH OF BRILEY PARKWAY IS FLOODED.
1059 PM FLASH FLOOD 1 SE KINGSTON SPRINGS 36.09N 87.09W
08/31/2017 CHEATHAM TN 911 CALL CENTER
A FEW ROADS ARE CLOSED AROUND KINGSTON SPRINGS
INCLUDING WEST KINGSTON SPRINGS RD AND OLD BRUSH CREEK
RD.
1130 PM HEAVY RAIN 15 NE CENTERVILLE 35.95N 87.26W
08/31/2017 M5.02 INCH HICKMAN TN COCORAHS
5.02 INCHES OF RAIN MEASURED SO FAR TODAY.
1130 PM FLASH FLOOD 13 WNW SPRING HILL 35.81N 87.14W
08/31/2017 MAURY TN EMERGENCY MNGR
HAY HOLLOW RD AND LEIPERS CREEK RD ARE FLOODED.
1130 PM FLASH FLOOD 5 SE MOUNT PLEASANT 35.50N 87.13W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING REPORTED AT TARIPEN BRANCH.
1130 PM FLASH FLOOD 7 NW MOUNT PLEASANT 35.62N 87.28W
08/31/2017 MAURY TN EMERGENCY MNGR
FLOODING WAS REPORTED AT TAYLOR STORE RD.
1130 PM FLASH FLOOD 2 NE BELLE MEADE 36.12N 86.83W
08/31/2017 DAVIDSON TN EMERGENCY MNGR
ROLLAND RD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER OHX1700764 OHX1700765 OHX1700766 OHX1700767 OHX1700768
OHX1700769 OHX1700770 OHX1700771 OHX1700772 OHX1700773 OHX1700774
OHX1700775 OHX1700776
MR3Local storm report, Sep 1, 12:03 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1203 AM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 1 W NASHVILLE 36.17N 86.81W
08/31/2017 DAVIDSON TN BROADCAST MEDIA
I-40 EASTBOUND AT DR. DB TODD JR BLVD BRIDGE IS FLOODED
WITH 5 CARS STALLED OUT AND FAR TWO RIGHT LANES
IMPASSABLE
&&
EVENT NUMBER OHX1700777
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:05 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Maury, Perry and 2 more | 7 hr |
| Aug 31, 7:50 PM CDT | Tornado Warning | OHX | Williamson | 25 min |
| Aug 31, 7:55 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 7:59 PM CDT | River Flood Advisory | OHX | Davidson | 14 hr |
| Aug 31, 8:15 PM CDT | Tornado Warning | OHX | Giles, Marshall, Maury | 30 min |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:27 PM CDT | River Flood Advisory | OHX | Davidson | 10 hr |
| Aug 31, 8:34 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Perry | 64 hr |
| Aug 31, 8:48 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 59 hr |
| Aug 31, 9:30 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 2 hr |
| Aug 31, 9:40 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 5 hr |
| Aug 31, 10:19 PM CDT | Flash Flood Warning | OHX | Davidson, Marshall, Maury, Williamson | 3 hr |
| Aug 31, 10:34 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 26 min |
| Aug 31, 10:58 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 32 min |
| Aug 31, 11:01 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Aug 31, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 28 min |
| Aug 31, 11:42 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, DeKalb and 21 more | 16 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:47 PM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Aug 31, 11:53 PM CDT | Tornado Warning | OHX | Davidson | 9 min |
| Sep 1, 12:57 AM CDT | River Flood Warning | OHX | Cheatham | 37 hr |
| Sep 1, 1:09 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 51 min |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 20 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Montgomery | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Stewart | 9 hr |
| Sep 1, 1:09 AM CDT | River Flood Advisory | OHX | Humphreys | 30 hr |
| Sep 1, 1:15 AM CDT | River Flood Warning | OHX | Davidson | 24 hr |
| Sep 1, 3:30 AM CDT | Flash Flood Warning | OHX | Cheatham, Montgomery, Robertson | 2 hr |
| Sep 1, 4:29 AM CDT | River Flood Warning | OHX | Cheatham | 24 hr |
| Sep 1, 5:39 AM CDT | River Flood Advisory | OHX | Davidson, Sumner | 3 hr |
| Sep 1, 5:40 AM CDT | River Flood Warning | OHX | Davidson | 2 hr |
| Sep 1, 5:43 AM CDT | River Flood Advisory | OHX | Hickman | 5 hr |
| Sep 1, 9:20 AM CDT | River Flood Advisory | OHX | Hickman | 10 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Montgomery | 33 hr |
| Sep 1, 10:10 AM CDT | River Flood Warning | OHX | Stewart | 39 hr |
| Sep 1, 11:30 AM CDT | River Flood Advisory | OHX | Cheatham | 9 hr |
| Sep 1, 3:15 PM CDT | River Flood Advisory | OHX | Montgomery | 25 hr |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.